MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL 12.6
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Eye Pain (4467); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that a 12.6mm tmicl 12.6 implantable collamer lens of -12.5/1.0/091 (sphere/cylinder/axis) was implanted into the patients left eye (os) on (b)(6) 2021.Intermittent eye pain is reported.The lens remains implanted.The reporter states cause was due to the device.Cause details provided by the reporter describe multiple patient related factors that potentially contribute to the intermittent eye pain.The reporter states, "this subject's symptoms are compatible with intermittent subacute angle closure glaucoma precipitated by accommodative miosis during computer work.However, there are features which argue against this diagnosis, including the absence of any signs or symptoms following pharmacologic dilation, patent pis and normal icl vault.The history of migraine and the constellation of symptoms in this subject suggests that a diagnosis of benign episodic unilateral mydriasis may also be entertained.Nevertheless, this diagnosis must only be made if intermittent angle closure is first ruled out.".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
B1: corrected to: adverse event in the initial mdr.B2: required intervention to prevent permanent impairment/damage should be added to the initial mdr.B5: "reportedly, after original tmicl surgery subject began experiencing eye pain, feeling of pressure, nausea, and pulsating vision with hear beat, intermittently over the past several months.Episodes would happen when reading and when in dim lighting.Subject had os tmicl replaced on (b)(6) 2023 which decreased the vault of the icl over the crystalline lens.Subject will be followed until her eye pain has been shown to be resolved." should be added to the initial mdr.H1: corrected to: serious injury in the initial mdr.H6: health effect - impact code: 2199 should be removed from the initial mdr.H6 - health effect - impact code: 4627 should be added to the initial mdr.Claim#: (b)(4).
 
Additional Manufacturer Narrative
B5- it was also reported, "severity: grade 3/severe, outcome: unknown and relationship to device: unknown".H6-health effect- impact code: 4629 should be removed and "4627" should be added.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information: h6- health effect- clinical code: 4581- intermittent mydriasis.B5- the reporter indicated that the surgeon implanted a 12.6mm tmicl 12.6 implantable collamer lens of diopter -12.5/1.0/091 (sphere/cylinder/axis) into the patient's left eye (os) on (b)(6) 2021.The patient experienced intermittent eye pain and intermittent mydriasis.Reportedly, "after original tmicl surgery the subject began experiencing eye pain, feeling of pressure, nausea, and pulsating vision with heartbeat, intermittently over the past several months.Episodes would happen when reading and when in dim lighting".It was also reported, "severity: grade 3/severe, outcome: unknown and relationship to device: unknown".On (b)(6) 2023 the lens was explanted and later replaced with a different model, shorter length lens but the problem was not resolved.Additional information provided: " "(b)(6) 2022 subject complained of intermittent episodes over the past several weeks of "feeling eye pressure" os with accompanying ocular pain, hazy vision, occasional nausea and a larger pupil than fellow eye.Uncorrected visual acuity measured 20/20 and intraocular pressure was 14 mmhg, and the remainder of the examination was unremarkable.This adverse event was noted as resolved 06apr2022.On (b)(6) 2022 the subject presented for an unscheduled visit reporting eye pain which started (b)(6) 2022.Visual acuity measured 20/16, intraocular pressure was 16 and lens vault measured 616 [?]m os.The tmicl lens was exchanged on (b)(6) 2023 for vticm5 12.1, -12.5/1.0/093 evo+ icl lens.The postoperative course was uneventful.On 03mar2023, the subject reported there had been no further episodes of pain." claim# (b)(4).
 
Additional Manufacturer Narrative
Additional data: b5: on (b)(6) 2023, the lens was exchanged with a different model, shorter length lens and the problem was resolved.H6: health effect- impact code: "4627" should be removed and code "4629" should be added.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key15136765
Report Number2023826-2022-02524
Device Sequence Number14782553
Product Code QCB
UDI-Device Identifier00841542107198
UDI-Public00841542107198
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberTMICL 12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer03/02/2023
05/02/2023
06/27/2023
10/27/2023
Initial Report FDA Received Date07/30/2022
Supplement Report FDA Received Date03/20/2023
05/22/2023
06/28/2023
11/06/2023
Date Device Manufactured06/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexFemale